Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Lake Charles, LA

June 9, 2007Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2007, 5:56 PM CDT for Rapides Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 5:56 PM CDT (22:56 UTC)
Expired
Jun 9, 2007, 6:45 PM CDT
In force
49 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 092256
SVRLCH
LAC079-092345-
/O.NEW.KLCH.SV.W.0080.070609T2256Z-070609T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF PINEVILLE...

* UNTIL 645 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BALL...OR ABOUT NEAR PINEVILLE...AND MOVING
  SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINEVILLE BY 605 PM CDT...

LAT...LON 3147 9227 3142 9248 3117 9246 3119 9224

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:06 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 9, 4:06 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CDT SAT JUN 9 2007

.DISCUSSION...DESPITE COPIOUS MOISTURE AND INSTABILITY ACROSS THE
AREA SHOWN BY LAPS SOUNDINGS WITH PWATS OF 1.8 INCHES AND SBCAPES
AOA 3000J/KG...CONVECTIVE ACTIVITY HAS BEEN QUITE PALTRY AND VERY
LIMITED IN COVERAGE. LOOKS LIKE WHAT REMAINS OF SFC FRONT AND A
COUPLE OF SHORTWAVES ARE DRIVING THE PRIMARY AREAS OF THUNDERSTORMS...ONE
OVER NE TX/NW LA...AND THE OTHER OVER SE LA EASTWARD INTO THE FL
PANHANDLE.

BOTH NAM AND GFS CONTINUE TO SHOW CONVECTION BACKING INTO EASTERN
AND SOUTHEASTERN PARTS OF THE CWA THIS EVENING...BUT GIVEN THEIR
OVERZEALOUSNESS WITH QPF OVER THE AREA TODAY AND THAT THIS
ACTIVITY IS LARGELY DIURNALLY DRIVEN...WILL CONTINUE WITH SLIGHT
CHANCE ONLY.

PENDING WHAT HAPPENS TONIGHT...THERE WILL AGAIN BE AT LEAST A
SLIGHT CHANCE FOR SHOWERS AND STORMS ON SUNDAY INTO THE LOUISIANA
PARISHES. WILL HAVE TO SEE WHERE ANY RESIDUAL OUTFLOW BOUNDARIES
WIND UP BEFORE CONSIDERING ANYTHING HIGHER THAN A 20 POP.

OTHERWISE...RIDGING ALOFT AND AT THE SFC WILL HOLD FIRM THROUGH
THE UPCOMING WEEK...BEFORE AN UPPER LOW/TROF DROPS INTO EASTERN
TEXAS FOR THE WEEKEND.

ENJOY THE HEAT AND HUMIDITY...CAUSE ITS GOING TO BE HERE FOR A
WHILE.

&&

.AVIATION...
DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE
ATMOSPHERE WILL PRODUCE A FEW SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE AFTERNOON UNTIL SUNSET. THE BEST CHANCE FOR
SHOWER ACTIVITY LOOKS TO BE AT THE KAEX AND KLFT AREAS WHERE LOW
LEVEL CONVERGENCE MAY BE A LITTLE BETTER NEAR THE ATCHAFALAYA
BASIN. OTHERWISE...EXPECT SCATTERED TO BROKEN CU TO REMAIN AT VFR
LEVELS.

OVERNIGHT...WITH DECENT LOW LEVEL MOISTURE LINGERING BELOW NOCTURNAL
INVERSION...EXPECT SOME LOW CLOUDS AND PATCHY FOG TO DEVELOP THAT
WILL LOWER AT TIMES TO THE MVFR RANGE.

&&

.MARINE...LIGHT AND MAINLY SOUTHERLY WINDS AND RELATIVELY CALM
SEAS WILL CONTINUE WITH HIGH PRESSURE AT THE SFC AND ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  94  75  94 /  20  20  10  10
KBPT  74  93  74  93 /  20  10  10  10
KAEX  73  95  72  95 /  20  20  10  10
KLFT  74  95  74  95 /  20  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE: 13
AVIATION: RUA
Hazardous weather outlook, Jun 9, 3:56 AM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT SAT JUN 9 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-100900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
356 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
TEMPERATURES THIS AFTERNOON TO RANGE IN THE LOWER 90S AND THIS
WILL GIVE US A HEAT INDEX FROM 100 TO 108 TODAY. REMEMBER TO
DRINK PLENTY OF FLUIDS TODAY. OTHERWISE...A QUIET WEATHER PATTERN
WITH A SLIGHT CHANCE OF AFTERNOON/EARLY EVENING THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERSISTENCE IN THE WEATHER PATTERN OVER THE NEXT WEEK WITH A
SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON
HEAT INDEX TO SOAR ABOVE THE CENTURY MARK. FROM NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 9, 5:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 PM CDT SAT JUN 9 2007

LAZ028-092330-
RAPIDES-
552 PM CDT SAT JUN 9 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN RAPIDES
PARISH...

AT 550 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER
BALL...MOVING SOUTH AT 15 MPH. THIS STORM WILL PASS EAST OF
PINEVILLE AND ALEXANDRIA...IN THE VICINITY OF ESLER FIELD...THROUGH
630 PM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

25

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.